Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 152, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 4, 2007, 3:36 PM CDT for Pike County, Ralls County, Missouri; Pike County, Illinois. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2007, 3:36 PM CDT (20:36 UTC)
- Expired
- Jul 4, 2007, 4:15 PM CDT
- In force
- 39 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Pike County, IL, Pike County, MO, Ralls County, MO
The radar
The St Louis radar (KLSX), 112 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 2:00 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.6 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1010 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 042036 SVRLSX ILC149-MOC163-173-042115- /O.NEW.KLSX.SV.W.0152.070704T2036Z-070704T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 336 PM CDT WED JUL 4 2007 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN PIKE COUNTY IN NORTHEAST MISSOURI NORTHEASTERN RALLS COUNTY IN NORTHEAST MISSOURI WESTERN PIKE COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 415 PM CDT * AT 331 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NEW LONDON...OR 9 MILES SOUTH OF HANNIBAL...AND MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... FRANKFORD... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ST LOUIS. LAT...LON 3968 9145 3953 9150 3940 9110 3962 9101 $$ TILLY
2 follow-up statements
000 WWUS53 KLSX 042058 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 359 PM CDT WED JUL 4 2007 MOC163-173-042109- /O.CAN.KLSX.SV.W.0152.000000T0000Z-070704T2115Z/ PIKE MO-RALLS MO- 359 PM CDT WED JUL 4 2007 ...THE SEVERE THUNDERSTORM WARNING FOR RALLS AND PIKE COUNTIES IN NORTHEAST MISSOURI IS CANCELLED... LAT...LON 3968 9128 3955 9129 3946 9106 3967 9100 $$ ILC149-042115- /O.CON.KLSX.SV.W.0152.000000T0000Z-070704T2115Z/ PIKE IL- 359 PM CDT WED JUL 4 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR WESTERN PIKE COUNTY IN WEST CENTRAL ILLINOIS... AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF NEW CANTON...OR ABOUT 12 MILES SOUTHEAST OF HANNIBAL...MOVING EAST AT 25 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...NEW CANTON. LAT...LON 3968 9128 3955 9129 3946 9106 3967 9100 $$ TILLY
000 WWUS53 KLSX 042116 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 415 PM CDT WED JUL 4 2007 ILC149-042125- /O.EXP.KLSX.SV.W.0152.000000T0000Z-070704T2115Z/ PIKE IL- 415 PM CDT WED JUL 4 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN PIKE COUNTY IN WEST CENTRAL ILLINOIS HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE. ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9:00 PM. LAT...LON 3968 9128 3955 9129 3946 9106 3967 9100 $$ TILLY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 11:20 AM CDT, 4 hours 16 minutes earlier.
Area forecast discussion, Jul 4, 11:20 AM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1120 AM CDT WED JUL 4 2007 .DISCUSSION... THE 00Z SHORT-TERM MODELS (TIL FRIDAY NIGHT)...ARE SIMILAR ON MASS FIELDS AT H500 AND THE SURFACE THRU THURSDAY NIGHT BUT THEN DIVERGE SOME ON FRIDAY. NWLY H500 FLOW OVER THE AREA WITH BASIC PATTERN OF RIDGE OVER THE WRN CONUS AND TROF OVER THE ERN CONUS WILL CONTINUE THRU THE PERIOD WITH THE RIDGE OVER THE WRN CONUS EXPANDING EWD A BIT TOWARDS THE WEEKEND. AT THE SURFACE...CDFNT TO PUSH INTO NRN FA LATE THIS AFTERNOON AND THEN PUSH THRU MOST OF THE FA TONIGHT...AND THEN EXIT THE SRN FA ON THURSDAY. WEAK HI PRES WILL BE OVER THE AREA ON THURSDAY NIGHT AS A SECOND CDFNT APPROACHES FROM THE N. THIS SECOND CDFNT EXPECTED TO STALL OUT...IN RESPONSE TO EXPANDING MID LEVEL RIDGE...SOMEWHERE IN THE NRN OR NERN FA DEPENDING ON WHICH MODEL EXAMINED. THE NAM ALSO SHOWS THIS SECOND CDFNT ACCOMPANIED WITH A MORE VIGOROUS VORT MAX AT THE MID LEVELS THAN THE GFS. A LOT OF UNCERTAINTY SURROUNDS THE FRIDAY FORECAST. FOR TODAY...SOME SC CLOUDS DEVELOPED IN WAKE OF H850 THETA-E ADVECTION BULLSEYE A FEW HOURS AGO...BUT HAVE SINCE DISSIPATED AS THIS FEATURE MOVED EWD INTO DRIER AIR. MODELS ALL SHOW SOME MODEST CONVERGENCE ALOFT EARLY THIS MORNING AND WITH VERY MOIST AIRMASS EXPECTED TO EXPAND AND OVERSPREAD THE FA THIS MORNING...CANNOT RULE OUT AN ISOLD SHRA EARLY ACROSS THE I-70 CORRIDOR...ALTHOUGH THE BEST CHANCE FOR RAIN WILL BE IN THE FAR NRN FA WITH APPROACH OF CDFNT. HEADING INTO LATE MORNING/MIDDAY...MODEL SOUNDINGS INDICATE LITTLE/NO CAP OVER MOST AREAS AND WITH WEAK FORCING FEATURES GENERALLY SITUATED OVER THE NRN/CNTRL THIRDS OF THE FA... LOOK FOR WDLY SCT SHRA/TSRA TO DEVELOP DURING THIS TIME FRAME. THE BETTER/MORE ORGANIZED CONVECTION EXPECTED TO BE INITIALLY IN THE NRN FA AND NERN FA...FROM BOTH THE APPROACHING CDFNT AND POSSIBLE DIRECT INFLUENCE OF OUTFLOW BOUNDARY OF MCS THAT HAS BEEN STEADILY SLIDING SWD...FIGHTING THE SEWD PUSH OF THE FWD PROP CORFIDI VECTORS IN LIEU OF THE BETTER MOISTURE/INSTABILITY WHICH EXISTS ON ITS SWRN FLANK. THE MIDDAY SCENARIO EXPECTED TO THEN CONTINUE THRU THE AFTERNOON HOURS. BEST SHEAR OF 10-12 M/S WILL EXIST OVER THE NRN/NERN FA ALONG WITH MLCAPES OF AROUND 2000 J/KG. EXPECTED UNIDIRECTIONAL SHEAR PROFILE AND BEST CHANCE FOR ORGANIZED CONVECTION IN THIS AREA AS WELL...AND SO THERE WILL EXIST A SEVERE THREAT MAINLY FOR DAMAGING WINDS. SEVERE THREAT TO SHARPLY DECREASE HEADING INTO LATE EVENING AS THE REMNANT CONVECTION IS MAINLY LIMITED TO I-70 CORRIDOR AND AREAS SWD. H850 TEMPS OF +18C EXPECTED THIS PERIOD...BUT CONVECTIVE DEBRIS CLOUDS WILL ABOUND...AND WILL ONLY RESULT IN MODEST TEMP INCREASES FROM PERSISTENCE. FOR THURSDAY...FRONTAL ZONE TO BE LIMITED TO THE FAR SRN FA AND THIS IS WHERE THE BEST PCPN PROBS WILL BE. LITTLE CHANGE IN TEMPS DESPITE BEING BEHIND A CDFNT FOR MOST OF THE AREA...AS HI PRES BEHIND THE FRONT QUITE WEAK...AND SO LOOK FOR NEAR PERSISTENCE FROM TODAY FOR MOST AREAS. SOME DECAYING PCPN MAY SNEAK INTO THE NRN FA THURSDAY EVENING FROM APPROACHING SECOND CDFNT...BUT STILL LOOKS DOUBTFUL ENOUGH TO PRECLUDE MENTION AT THIS TIME. FOR FRIDAY...THE TRICKIEST PERIOD OF ALL. MID-LEVEL RIDGE WILL BE BUILDING OVERHEAD...BUT THE TYPE OF AIRMASS IN PLACE IS VERY MUCH IN DOUBT...AS FA WILL BE SANDWICHED BETWEEN OLD/POORLY DEFINED CDFNT TO THE S AND THE SECOND CDFNT DRAPED SOMEWHERE OVER THE NRN OR NERN FA. SO CONVERGENCE BOUNDARIES WILL EXIST OVER THE AREA WITH A MODERATELY MOIST/UNSTABLE AIRMASS EXPECTED WITH LITTLE TO NO CIN. THIS PERIOD WARRANTS MORE EXAMINATION...AS THIS IS THE FIRST INDICATION FROM THE MODELS THAT PCPN MIGHT BE POSSIBLE PLUS MOS NOT TOO EXCITED ABOUT THIS WITH 10PCT TO 15PCT POPS BUT FEEL THIS IS UNDERDONE. DUE TO THE UNCERTAINTY AND AFTER COORDINATION WITH NEIGHBORING OFFICES...HAVE LEFT THIS PERIOD DRY FOR NOW UNTIL WE GET A BETTER LOOK LATER TODAY. MAX TEMPS EXPECTED TO BE A LITTLE WARMER THAN PERSISTENCE WITH BUILDING MID LEVEL RIDGE AND H850 TEMPS OF 18C TO 20C. TES && .AVIATION... FOR THE 18Z TAFS... COLD FRONT EXTENDED FROM NORTHERN IL ACROSS NORTH MO INTO CENTRAL KS LATE THIS MORNING. FRONT IS FORECAST TO MOVE SLOWLY SOUTHEASTWARD DURING THE PERIOD. ISOLATED CONVECTION DEVELOPED PAST HALF HOUR ACROSS PORTIONS OF EAST MO. CONVECTION THAT MOVED OUT OF IA EARLY IN THE MORNING HAS DISSIPATED ACROSS NORTHEAST MO. DEWPOINTS HAVE NUDGED UP INTO THE LOWER 70S. EXPECT SCATTERED CONVECTION TO INCREASE DURING THE AFTERNOON HOURS DURING PRIME HEATING AND THEN DISSIPATE LATER THIS EVENING. TPS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 4, 4:45 AM CDT, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 445 AM CDT WED JUL 4 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-051200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 445 AM CDT WED JUL 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING FOR PARTS OF NORTHEAST AND EAST CENTRAL MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS...ROUGHLY ALONG AND NORTHEAST OF A LINE FROM SHELBINA MISSOURI TO SAINT LOUIS TO MOUNT VERNON ILLINOIS. THE PRIMARY SEVERE THREAT WILL BE DAMAGING WIND GUSTS WITH A SECONDARY THREAT FOR LARGE HAIL. ELSEWHERE...THERE WILL BE A CHANCE FOR THUNDERSTORMS THROUGH TONIGHT. AN APPROACHING COLD FRONT WILL BE THE MAIN FOCUSING MECHANISM FOR STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON THURSDAY FOR AREAS MAINLY SOUTH OF INTERSTATE 70. STORMS ARE NOT EXPECTED TO BE SEVERE. THE CHANCE FOR THUNDERSTORMS WILL RETURN MONDAY NIGHT AND TUESDAY FOR PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING FOR NORTHEAST AND EAST CENTRAL MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TES
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 6:11 PM CDT | Severe Thunderstorm Warning | LSX | Saint Clair, Washington | 40 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.